8 doctors weighed in:

I took pepto bismol (bismuth subsalicylate) for a stomachache a day ago , im now having black stool , how long will this last ?

8 doctors weighed in
Dr. Cynthia Point
Internal Medicine
4 doctors agree

In brief: A day or so.

It will last another day or so.
It is from the stomach acid effect on the bismouth.

In brief: A day or so.

It will last another day or so.
It is from the stomach acid effect on the bismouth.
Dr. Cynthia Point
Dr. Cynthia Point
Thank
Dr. Eric Kaplan
Surgery - Colorectal
2 doctors agree

In brief: Not long unless the

Black is not due to the bismuth in pepto bismol (bismuth subsalicylate).
Black stools can be caused by blood in the stomach which may also be your cause for your stomach ache. Please see you pcp and get checked before something more serious occurs.

In brief: Not long unless the

Black is not due to the bismuth in pepto bismol (bismuth subsalicylate).
Black stools can be caused by blood in the stomach which may also be your cause for your stomach ache. Please see you pcp and get checked before something more serious occurs.
Dr. Eric Kaplan
Dr. Eric Kaplan
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors